Patient :Can you solve this medical mystery? I had a ct of the abdomen and the radiologist found diffuse hyperattenuation of the liver as in hemochromotosis or amiadarone administration. I had blood work done and the iron tests were normal or low. I have never had amiadarone. A gastroenterologist said it was fat in the liver; I don't think so. What is in my liver? What should I do?
Symptoms: Loss of body hair, fatigue, swelling in legs,ankles, and feet, nausea and stomach pain when hungry, tan skin, arthritis, osteoporosis, hypothyroidism...too many to name but some may be from hypothyroidism
Welcome to Ask the Doctor. Thanks for your query.
I have gone through your question in detail and understand your concerns.
Please find my observation below:
> Hepatic attenuation is seen in many conditions namely
- Wilson's disease.
- Glycogen storage disorders.
- Medications like amiodarone, gold therapy.
- Hepatocellular carcinoma.
- Liver cirrhosis.
> I have seen your list of symptoms and if I were your treating Doctor then, I would have recommended you to got for MRI upper abdomen and Liver biopsy to rule out liver cirrhosis and Hepatocellular carcinoma.
> This is not to fear you, but we will get a clear idea regarding hepatic attenuation. If there is a cause then we can start medications for it at the appropriate time.
> Swelling in legs, ankles and feet, loss of body hair, fatigue, nausea, pain in the abdomen, arthritis, skin changes may also be seen in hepatic dysfunction.
> For this reason, I suggest you have to get Liver function test, MRI upper abdomen and Liver biopsy to rule out any liver pathology and come to an appropriate diagnosis.
> Please go ahead with the above-mentioned tests and you can follow up with the reports.
Hope I have answered your question in detail.
Wish you good health.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.